MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: establishment name: (b)(6) hospital.The device was not returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that the single use guide sheath kit tip marker fell off during the endobronchial ultrasound (ebus) procedure.It is unknown which body part that the tip fell in.The tip was recovered (it is unknown what kind of equipment was used).The procedure was extended for 15 minutes and was completed using a similar device.There was no report of patient harm or user injury associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The device was manufactured in may 2023.Based on the results of the investigation, although the root cause could not be determined, a mechanism that likely caused the reported event (detachment of tip) is as follows: 1.The inductor tip was bent when the inductor was inserted.2.The inductor joint was caught on the radiopaque tip.3.The inductor was pushed and pulled while the inductor joint was caught on the radiopaque tip.Or the guide sheath was pulled in the pulling direction.4.The radiopaque tip was pushed and pulled while it was caught on the inductor, causing the radiopaque tip position to be dislocated.5.The radiopaque tip was displaced at an angle to the tube.Therefore, when the inductor or instruments were extended, they caught on the radiopaque tip and fell off.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage, and could damage the endoscope and/or instrument.¿ ¿while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe.¿ ¿do not insert the endotherapy into the guide sheath if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument.¿ ¿do not withdraw the endotherapy from the guide sheath if resistance to withdrawal is encountered.Reduce the angulation of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope.¿ ¿if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument.¿ this supplemental report includes additional information received from the customer.B5 updated accordingly.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was confirmed that the device tip fell inside the patient's body.Although specific details regarding the reported event were requested by olympus, the additional requested information was reported as unknown by the customer.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18107089
Report Number9614641-2023-01686
Device Sequence Number20190735
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number35K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale
Patient Weight67 KG
Patient RaceAsian